Feb. 14, 2014-Toxic Multinodular Goiter and Hyperthyroidism

I haven’t worked on this website because I don’t want to think about my thyroid disorder. But someone may be interested if they are going through a similar process.

First of all, I searched the internet and never really found anyone that has completely written about the process I am going through. Yes, there are bits and pieces but I never found anyone writing about a good ending for toxic multinodular goiter. Also, I realized this is a very long process.

It is now 6 months after my radioactive iodine treatment. Here is a bit of what has happened since that time.

After my treatment in August 2013, my throat was swollen and I felt lousy. I was in a hurry to feel better. I was tired all the time (but have been for years, so nothing new there). My heart palpitations started to get worse in September and October. I took small amounts of metroprolol to help with that. By December, I noticed my palpitations were no longer so bad so I quit taking metroprolol. Around October I started to get headaches nearly every day. The first 5 months (and before the RAI treatment) I was very edgy, short tempered, anxious and often angry. I had very little patience for those around me. This has been very trying on my family, as well as, myself. They deserve more thanks than I can give for putting up with my grumpiness and irritability. This is a difficult illness for the whole family to deal with and there is not a short term fix.

Around October 1, 2013, the doctor said I was a little hypothyroid and started me on 75mcg synthroid. In November, the doctor said I was a little hyperthyroid so changed my medicine to 50mcg levothyroxine.  Around December 2013, I noticed I had a little trouble swallowing and was choking and gagging, sometimes when I wasn’t even eating. Presently, February 2014, gagging has been less of a problem. Over the last 4 months I have had lots of tingling in my feet and sometimes arms. This seems better now. I also had ringing in my ears. Now that it is February, sometimes I can sleep better and sometimes I have difficulty falling asleep.

My overall health for these last 6 months has been “######!!!!!!” . I have had 4 colds, bronchitis and 2 sinus infections and recently a bad sore throat and a mouth sore, these really hurt. The last few months I have become more depressed and tired. I am on my 3rd round of antibiotics in the past 6 months.

On February 11, 2014 I had my latest thyroid blood tests done.

The 2/11/2014 lab results were

TSH                           0.450 – 5.100 uIU/mL                    1.511
 Free T3                     2.3 – 4.2 pg/mL

2.4

              Free T4                     0.70 – 1.50 ng/dL

1.19

My endocrinologists said they were fine and to stay on the 50mcg of levothyroxine. Well, I don’t feel well. I read online that you want your Free T4 to be in the midrange of the normal levels. Also, the Free  T3 needs to be in the upper 2/3 of the normal levels. Looking at my results above, it seems that I need my Free T3 to be a little higher. I contacted my doctor and she is willing to add cytomel or armour and to lower the levothyroxine a little. I am waiting for her to call in the new prescription.

–The doctor is changing my thyroid meds. She says to stop the levothyroxine and to start 45.58mg  of armour thyroid. This is the same as 3/4 grain. I will try to spread this out by taking part after breakfast and part after dinner.

At the beginning of February, 2014 I had an ultrasound done. They are watching 3 nodules. The largest one did not change in size, the two smaller ones did become  a little bit smaller.

 

 

3 Responses to Feb. 14, 2014-Toxic Multinodular Goiter and Hyperthyroidism

  1. Please help! I have been treated over and over difnfreet doctors for an overactive thyroid.Not hypo, but hyper! Medicine methozodine, spelling not correct, but something like thisdoes not help, but causes diaherrea and bloting and weight gain since I have had this problem? What is going on? Can someone out there tell me? I just left the doctors office and told to not take medicine. I was checked by my internist and told I am ok bloodwiseat the moment and not hyperthyroid .but the thyroid dr. rechecked my blood again? Sowhat is the problem as to why I have gained weight and what is the proper medicine I should be taking? Thanks, email is

    • knhknh says:

      Sorry, I don’t have a good answer for you. I hope you found some help. All I know is that I was suffering from hyperthyroidism, but instead of losing weight I was gaining weight. That is one reason it was so confusing. Usually a person with hyperthyroidism loses weight but not always. After various tests and an ultrasound of my neck I found out I had toxic multi-nodular goiters.

  2. Lane says:

    Try to find a good endocrinologist. If you are hyperthyroid most info says you will lose weight. I was hyper and I gained 30-40 pounds. Finally my endo did more testing and an ultrasound. I am still being treated 2 years after radioactive iodine. Adjusting my meds. I seem to be hypo and hyper at the same time. But at least my heart is not racing any more and I have lost almost 30 pounds. I still don’t feel well though.

    I had to go to three endocrinologists before I found one willing to do more testing. Freet3 and Freet4. And more.

Leave a Reply

Your email address will not be published. Required fields are marked *